Many Changes

I stopped taking my magnesium pill last week because I ran out. I forget why I started taking it in the first place. I give it to my daughter, too. She ran out today.

I haven’t noticed any difference in myself except that I’m extremely impatient and agitated today.  I’m sure it’s from coming off of a busy weekend filled with overnight guests and no downtime for almost a week now. 

I saved some information on Pinterest about why I went on the magnesium. Several doctors have asked why we are on it and haven’t recommended it either way, but seem to always give me this perplexed look like, “Why are you taking that?”

I am kind of the type of person to try alternative things as long as I know they aren’t harmful. For example, I just bought a bunch of salt rock lamps. My daughter thinks I’m crazy. She doesn’t believe in any healing therapies. I can’t even get her to use a heating pad on her back injury like the doctor told her to use!

The neurologist increased my tizanidine from 4mg to 6mg today. Fingers crossed. He wants to take me off the propranolol eventually because he thinks I’m on too many medicines. I’m afraid it will increase my migraines again. I think we should try taking me off the topamax first. 

I’m agitated today, too, because of my weight.  I painstakingly lose ten pounds every spring only to gain it back every winter. My goal is to lose 20, which never happens. I count calories and basically starve for two months or so.

This year I’ve decided to try something different: a ketosis diet, which is a very little carbs, high fat, moderate protein type diet.  From what little I’ve read so far, putting your body in ketosis makes it burn fat for energy because you aren’t giving it the carbs and excess protein that it would normally convert to sugars to burn for energy, thereby leaving the fat alone.  Burning fat for energy equals quicker weight loss.

I’m nervous, like really nervous, about trying this because I know I am addicted to sugar. It’s going to be hard and my mood will be affected and that is what scares me the most. 

Has anyone ever tried this type of weight loss plan?  How did it work out for you?

Advertisements

9 thoughts on “Many Changes

  1. Magnesium is thought to play a role in migraines. Some research shows a drop in levels when one is experiencing a migraine so there have been a few recommendations to take it as a preventative or to use it when a migraine starts. Not sure how it affects mood. Sorry I have no info. on the diet though. Best wishes ❤

    Liked by 1 person

      1. You’re welcome! I just read a Facebook article (I know, not a great source of info) that suggested getting a daith piercing (the inner most circle of your ear) can relieve migraines. I’m going to do a bit more research on the idea. Best wishes ❤

        Like

      2. I’m not sure if I will do it… maybe I’ll try acupuncture first. I have had Botox and it didn’t help me. It has helped a lot of people though so I don’t want to scare you away from it… but, I think that it is what triggered my Rheumatoid Arthritis. None of my doc’s agree with that but I feel like it’s true. A toxin was introduced into my body, and our bodies natural reaction to toxins is to fight it off… I don’t know if that is what happened or not, but I’m not ever going to have Botox again! I think the thing that has helped me the most was getting braces. My dentist noticed that my bite was off and since I have had the braces off, I have noticed a big decrease in migraines.

        Liked by 1 person

      3. I understand. I went 4-5 times and just didn’t notice any difference and in fact starting feeling worse in other ways… like I said, I honestly feel like it triggered the RA. I am so sensitive to medications and tend to have the rare side effects that doc’s tell me not to worry about… but because of experiencing some of those rare side effects, their words don’t help me. I have a lot of anxiety around trying new meds. Go back to the magnesium if that was working before, it’s familiar to you ❤

        Like

      4. That’s awful if it triggered your RA. I’m so sorry to hear that. Some doctors just don’t understand that there are people who are extra sensitive to medication. Mine wanted to up the one another doctor just lowered because I was getting dizzy because he didn’t believe I was getting dizzy on such a low dose. Then he said, well maybe you’re just sensitive to it, but I could tell he really didn’t believe it and was just trying to pacify me. I had another doctor tell me that a medicine for my migraine, which negatively affected my mood when I started it, was “impossible” for it to do that. He said that was “like taking a Tylenol and saying it gave you a headache.”. I was appalled at the arrogance and lack of compassion. He’s no longer my doctor, btw.

        Liked by 1 person

      5. I’ll never know for sure, but it feels like it did to me. I’m fortunate that at this point in my life, I have a good group of doctors that know me well and know how sensitive I am to medications. My biggest problem is finding a primary care provider that fits well. My current one is new, but she seems like she is a good fit. I think that’s key, finding the right doctors so that they get to know you on all levels. I’m glad you left that doctor… one thing I’ve learned through all of this is how to stand up and advocate for myself. ❤

        Liked by 1 person

You're invited to share your thoughts

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s